Confused and anxious : Hi everyone I... - Anxiety and Depre...

Anxiety and Depression Support

55,706 members55,977 posts

Confused and anxious

Bela64
Bela64

Hi everyone I have a question... im taking amitriptyline 25mg for about 5 months now to help me coupe with my anxiety, panic attack’s and anxious depression... it helps keep the anxiety and panic way , but not much on anxious depression...my doctor decided to drop my amitriptyline to 10 mg and prescribe me Duloxetine 30 mg to take every morning.. and continue to take amitriptyline 10 mg for one month than stop taking it altogether...and put the Duloxetine up to 60mg .... I benn taking this combo for 3 days now, But today I fell horrible with anxiety feeling very panicking and it feels like my problems are back ..wondering If anyone in this site ever taking this combo? And also I wandering if the reason way I’m feeling like this is becouse Im taking less amitriptyline (withdrawals symptom). or is it side effect of Duloxetine? I’m confused and distressed...... especially when I was feeling a little bit better and didn’t had any panic attack’s lately....help I need reassurance from someone please ... thank you 🙏🏼

13 Replies

Your new meds are not likely to be the cause of your relapse: you've only been taking them 3 days and they take 4 to 6 weeks to become effective.

You have been on amitriptyline for 5 months now and the intake has been more than halved in one jump so it might well be withdrawal symptoms. Many years ago I took 2 x 25mg of amitriptyline for 2 years, I found considerable withdrawal symptoms and had to go back on them and then taper off very slowly.

Best to discuss it with your doctor.

Bela64
Bela64 in reply to Jeff1943

Thank you I had a terrible night sleep and this morning my heart is racing so badly that I can’t do anything but worry.. I been reading some reviews on Duloxetine and some peauple experience heart racing and sweating...and this is exactly what is happening to me ,not sure what to do !!any advice? Oh and I also having this terrible ring in my ears I did had this with amitriptyline but this is worse than before ....

I will talk with my doctor today I think .... this is no good 😢

Perhaps you needed to reduce the amitryptline more gradually.

Your dose of Amittyptline has reduced significantly and the Duloxetine has not yet reached therapeutic levels.

It’s not your fault how you feel.its just a chemical imbalance.

Give yourself a big hug

Bela64
Bela64 in reply to Oshgosh

Thank you for the reply... not sure what to do ! Like I said to jeff1943 .i had a terrible night sleep and this morning my heart is racing is so fast ,,I Reed some reviews and some people had this problem with Duloxetine..not sure what to do ...I’m feeling very anxious today and not sure if even go to work , and I only just returned to work after long time off due to anxiety and panic attack’s... I’m so lost 😢

MEGL53
MEGL53 in reply to Bela64

Call your doctor and explain uour symptoms. Sometimes wgen we go online and read about our meds side effects it makes it worse. Maybe I’m being irresponsible but I never read the side effects of medication. I usually ask my doctor if there’s anything I need to know that could be an indication of an allergic reaction or that I should stop taking it immediately. Your doctor is your best friend in this instance. Good luck Bela. M

Bela64
Bela64 in reply to MEGL53

Thank you I think you are Wright.. I do reed to much about side effects from medication,but I think that is because I had anaphylactic shock from penicillin and ended up in hospital for a few days and since Than I’m very anxious about any medication..trust me that was the worse experience I had to deal with I still have flash back from it 😢hope one day I get over this 🙏🏼Amen ... and yes I going to talk with my doctor today and see what he suggests ... once again thank for you advice... much appreciated...Bela

Jeff1943
Jeff1943 in reply to Bela64

I would say it's imperative to discuss this problem with your doctor even thiugh many here have made some very good points.

Bela64
Bela64 in reply to Jeff1943

My been to my doctor explained how I feel and he told me to stop taking Duloxetine for now and take 20 mg of amitriptyline for 4weeks and Than drop to 10 mg and estart the30 mg of Duloxetine again ..omg this doing my head in wish this anxiety and depression go way for good 🙏🏼I wish the doctors cud find me a medication to suit this horrible illness

Jeff1943
Jeff1943 in reply to Bela64

I think what your doctor said is a good plan. I'm confident that when the Duloxetine eventually becomes effective you will feel a lot better. In the meantime I'm afraid you have to be patient. I suppose that's why doctors call us patients🤗😊🤗😊

Bela64
Bela64 in reply to Jeff1943

I know but i have to wait 4weeks before I can start Duloxetine again I can't see how 5 mg less of amitriptyline is going to change anything!? I guess I’m very inpatient and I know that it isn’t any magic pill available on market just yet!, maybe one day it will be something to cure this horrible illness 🙏🏼Please god 🙏🏼🙏🏼🙏🏼🙏🏼🤞🏻🤞🏻🤞🏻🤗🙂😘

Jeff1943
Jeff1943 in reply to Bela64

Your doctor is weaning you off the amitriptyline surely, that's why the amount is dropping. Then the Duloxetine takes over. Yes, this crossover period does take a while but my opinion is to stick to it as it will work eventually.

In the meantime: Plan B. To run concurrently with any other therapy you are receiving. There are many self-help books for people experiencing anxiety and depression. But only 5 were written by Doctor Claire Weekes.

In the first of these 'Self help for your nerves' she explained in simple terms a method for recovery which it was recently claimed has helped tens of millions of people from all over the world to fully recover their peace of mind.

The book is still a best seller and can be bought from Amazon or Ebay new or used for about the cost of a burger and chips. The book was written more than 50 years ago in 1964. There are two possible responses to this book:

1. This book is old fashioned and way out of date, must be something better than this.

2. If this book is still a best seller more than 50 years after its publication it must have something very special going for it.

This book will bring you understanding, reassurance and a path to recovery no matter how long or deeply you have suffered. All for the cost of a burger meal!

What's to lose?

Bela64
Bela64 in reply to Jeff1943

Thank you Jeff 🙏🏼funny enough I just bought her books and her cds ..started reeding it today it is very good and she does explain it very well ...I will keep you up dated how I get on with it if don’t mind !? Take care 🤗🙂

Jeff1943
Jeff1943 in reply to Bela64

Please do, Bela. I hope you derive some respite from this book, I will leave you to it.

You may also like...